1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

WHY SO PAINFUL ?

Discussion in 'Diabetes Discussions' started by hazey276, Jan 23, 2009.

  1. hazey276

    hazey276 · Well-Known Member

    Messages:
    177
    Likes Received:
    2
    Trophy Points:
    38
    Recently i've had big problems when injecting. It has been very painful whether i inject in my thighs or my stomach. I'm in no way a whimp, it's just that it really does hurt even though i obviously go through with it each time. I've tried the usual rotating of areas and all the other things but nothing seems to work. Can you build up some kind of needle allergy or can the nerves at the surface of your skin become more sensitive through this or have any of you even experienced anything like this ?

    I'll obviosly continue to inject but i really would like it to be less painful so any help would be greatly appreciated. Don't forget i've got a numpty of a GP so i'm relying on you people. Here's hoping :( :(

    Hazey
     
  2. Katharine

    Katharine · Well-Known Member

    Messages:
    819
    Likes Received:
    32
    Trophy Points:
    48
    How much insulin are you injecting at one go?


    What insulin are you injecting?

    How fat /thin are you?

    What needle length do you use?

    In general, it is best to keep individual jags to small amounts of insulin. 7 units or less is optimal. If you can't stand the thought of this, could you stomach 10units per shot?

    Lantus is well known to sting because of its pH difference.

    Thin people need shorter needles than fat people. You can get 6 mm needles.

    Does this help?
     
  3. hazey276

    hazey276 · Well-Known Member

    Messages:
    177
    Likes Received:
    2
    Trophy Points:
    38
    Hi katharine, I take levemir (35u) and Novorapid (10u) per meal. I would describe myself as cuddly and the length of needle is 8mm. The problem isn't when i'm injecting it's as the needle is about to go in a sit touches the surface of the skin, it feels for all the world like a wasp sting, that's the best way to describe the pain !!!
     
  4. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    hya hazey,
    ive found this too recently ,ive wondered if it might be the temperature in the room i keep my pens in,it is strange tho :?
     
  5. sandiegirl

    sandiegirl · Active Member

    Messages:
    26
    Likes Received:
    0
    Trophy Points:
    21
    Hi,
    Have been around the formu for a while now but have never plucked up courage to post, but saw this and felt I had to add my bit!! I take 20 units Novorapid twice a day, 32 units novorapid once a day and 52 units of Lantus at nighttime. Boy, does it sting sometimes and reduces me to tears on some occasions. I did mention this to the Lantus nurse that rang me when I first started on it and she said this is a common occurrence. And no, i am not a wimp either but it really does sting.
    Nice to meet you all at last!!!
     
  6. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    hya sandie and welcome,
    glad you plucked up the courage to post :D
     
  7. sandiegirl

    sandiegirl · Active Member

    Messages:
    26
    Likes Received:
    0
    Trophy Points:
    21
    Thanks for the welcome totsy - got over the first hurdle now so there maybe no stopping me now! :D
     
  8. miss fed up

    miss fed up · Well-Known Member

    Messages:
    72
    Likes Received:
    0
    Trophy Points:
    26
    hi hazey,
    i found this when i started injecting and told my nurse and she gave me something called a 'pen mate'.
    it's a little spring loaded device that you can attach to some injections, so when you inject it puts the needle in really quickly. It's sounds a tad bit brutal but it works and now i barely feel a thing.
    hope thats some help. :D
    caitlin
    x
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook